Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 15, 2021, 4:45 PM CDT for Russell County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 15, 2021, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS84 KBMX 152145
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Thu Jul 15 2021
ALZ048-152215-
Russell AL-
445 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Seale, or 16 miles southwest of Cusseta. This
storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Seale, Fort Mitchell Activity Center and Uchee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
3222 8497 3221 8498 3220 8496 3218 8501
3213 8506 3209 8505 3207 8505 3208 8517
3230 8525 3232 8499 3230 8494 3226 8489
TIME...MOT...LOC 2145Z 074DEG 1KT 3221 8503
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:45 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 15, 3:45 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Birmingham AL 345 PM CDT Thu Jul 15 2021 .SHORT TERM... /Updated at 1244 PM CDT Thu Jul 15 2021/ Through Friday. We're experiencing a more traditional summer day with weak south- southwesterly flow on the western periphery of a subtropical ridge centered over the western Atlantic Ocean. There's been little change in the moisture and thermodynamic profiles, but a slight moistening trend will carry over into tomorrow. Showers and storms this afternoon will be widely scattered and slow moving with greatest coverage south of I-20, diminishing this evening. There is some risk of gusty sub-severe winds due to the presence of dry mid-level air, but like yesterday, deep, robust convection will be sparse. Current temperatures are already quite warm and should peak in the lower 90s across the area both today and tomorrow with mild overnight temps in the upper 60s to lower 70s. Patchy fog may redevelop in the morning, especially near river valleys and areas that receive rainfall today. The increase in moisture could yield greater areal coverage of showers and storms tomorrow afternoon, mainly across the south as the coastal sea breeze moves towards the HWY 80 corridor. 86 .LONG TERM... /Updated at 0321 PM CDT Thu Jul 15 2021/ Friday night through Wednesday. The upper level ridge, extending westward across Florida and into southeast Alabama, hangs on through Saturday. Although, weaknesses within the ridge and an approaching trough from the northwest will help to enhance rain chances during the day. By Sunday, broad troughing will be established over the Tennessee Valley, and expect widespread rain coverage across the northern portion of the forecast area. A short wave within the trough will help push the trough southward, as it becomes more of a shear axis. This axis shifts slowly southward through early next week. This added lift combined with low level convergence and high moisture will result in increased rain chances through the forecast period. Although wet each day, high temperatures will remain in the 80s during the day. 14 && .AVIATION... 18Z TAF Discussion. Isolated to widely scattered development of showers and storms will continue through the afternoon. Weak flow will limit the movement of this activity as mesoscale boundary interactions become the primary focus for expanding development. VFR flight conditions will prevail at most sites for a majority of this period with any reductions in criteria a result of a passing shower or thunderstorm. Greatest coverage will be across the south where moisture quality is highest. Therefore, included a TEMPO for TSRA at TOI from 21-00Z. Coverage greatly diminishes this evening, and most of the night will be calm. Some patchy fog may develop early tomorrow morning, but did not include in the TAFs at the time. 86 && .FIRE WEATHER... Scattered to numerous showers and storms are expected through Saturday, mainly in the afternoon and evening. Localized, mainly in river valleys, fog will be possible each morning around sunrise. Increased rain chances expected next week as an upper level system slowly moves through the area. The humid airmass will result in high relative humidity values each day, with generally light southerly to southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 91 70 90 70 / 10 50 20 50 50 Anniston 71 90 72 89 72 / 20 50 20 50 40 Birmingham 73 91 72 91 72 / 20 50 20 50 40 Tuscaloosa 72 91 72 90 72 / 20 40 20 50 40 Calera 72 90 72 88 72 / 20 50 10 40 30 Auburn 71 89 72 89 72 / 20 50 10 30 20 Montgomery 72 93 73 94 74 / 20 50 10 40 10 Troy 71 93 72 91 72 / 30 50 10 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 15, 4:09 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 409 AM CDT Thu Jul 15 2021 ALZ011>015-017>050-161215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 409 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 15, 2:14 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Birmingham AL 214 PM CDT Thu Jul 15 2021 ALZ049-050-151945- Pike AL-Barbour AL- 214 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND SOUTHWESTERN BARBOUR COUNTIES UNTIL 245 PM CDT... At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over Clio, moving north at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clio, Louisville, Tyler Crossroads, Doster, Blue Springs State Park, Boot Hill, Monticello and Josie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3162 8547 3162 8576 3186 8582 3189 8549 TIME...MOT...LOC 1913Z 165DEG 6KT 3171 8561 25/Owen
Special weather statement, Jul 15, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Thu Jul 15 2021
ALZ048-152215-
Russell AL-
445 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Seale, or 16 miles southwest of Cusseta. This
storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Seale, Fort Mitchell Activity Center and Uchee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
3222 8497 3221 8498 3220 8496 3218 8501
3213 8506 3209 8505 3207 8505 3208 8517
3230 8525 3232 8499 3230 8494 3226 8489
TIME...MOT...LOC 2145Z 074DEG 1KT 3221 8503
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:14 PM CDT | Special Weather Statement | BMX | Barbour | 31 min |
| Jul 15, 6:22 PM CDT | Special Weather Statement | BMX | Lowndes | 23 min |
| Jul 15, 6:48 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.